Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 9, 2018, 4:15 AM CDT for La Salle County, McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 4:15 AM CDT (09:15 UTC)
- Expired
- Sep 9, 2018, 6:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 135 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WGUS54 KCRP 090915 FFWCRP TXC283-311-091115- /O.NEW.KCRP.FF.W.0030.180909T0915Z-180909T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 415 AM CDT SUN SEP 9 2018 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Southeastern La Salle County in south central Texas... Southwestern McMullen County in south central Texas... * Until 615 AM CDT. * At 414 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have fallen over the past few hours. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of southeastern La Salle and southwestern McMullen Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893 $$ Wagner
3 follow-up statements
784 WGUS74 KCRP 091008 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 508 AM CDT SUN SEP 9 2018 TXC283-311-091115- /O.CON.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle TX-McMullen TX- 508 AM CDT SUN SEP 9 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES... At 506 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Isolated amounts up to 6 inches of rain have fallen in the warned area. Flash flooding is likely occurring. Flash flooding will remain over mainly rural areas of southeastern La Salle and southwestern McMullen Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893 $$ Wagner
343 WGUS74 KCRP 091028 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 528 AM CDT SUN SEP 9 2018 TXC283-311-091115- /O.CON.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle TX-McMullen TX- 528 AM CDT SUN SEP 9 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES... At 525 AM CDT, Doppler radar indicated heavy rain across the warned area. Isolated amounts up to 6 inches of rain have already fallen. Flash flooding is likely occurring. Flash flooding will remain over mainly rural areas of southeastern La Salle and southwestern McMullen Counties. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893 $$ Wagner
622 WGUS74 KCRP 091109 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 609 AM CDT SUN SEP 9 2018 TXC283-311-091116- /O.EXP.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle TX-McMullen TX- 609 AM CDT SUN SEP 9 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES WILL EXPIRE AT 615 AM CDT... The heavy rain has ended. No reports of flooding in the warned area and flooding does not seem to pose a threat. Please continue to heed any road closures. LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893 $$ Wagner
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:00 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 9, 1:00 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
100 AM CDT Sun Sep 9 2018
.DISCUSSION...
See Aviation below for 06Z TAF update.
&&
.AVIATION...
An unsettled weather pattern will bring showers and thunderstorms
and restrictions to area terminals through the period. Showers
and thunderstorms are beginning to redevelop across western
portions of the region in the vicinity of KLRD. Anticipate this
activity to increase in coverage and spread east to KALI/KCRP/KVCT
overnight into the early morning hours. Numerous showers and
thunderstorms are expected to move across area terminals
throughout the period. A mix of MVFR and VFR ceilings and
visibilities will develop with convection around the terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 82 73 88 74 / 80 80 70 60 50
Victoria 72 81 71 86 71 / 70 70 60 60 40
Laredo 74 84 72 90 74 / 80 60 40 40 20
Alice 72 81 71 89 72 / 80 80 60 50 40
Rockport 76 82 75 87 76 / 70 80 70 60 50
Cotulla 71 85 70 89 72 / 80 50 30 30 20
Kingsville 74 82 73 89 74 / 80 80 60 60 50
Navy Corpus 77 82 76 87 78 / 70 80 70 60 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Duval...La Salle...McMullen...Webb.
GM...None.
&&
LB/84...AVIATIONHazardous weather outlook, Sep 8, 10:23 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1023 PM CDT Sat Sep 8 2018 TXZ229>234-239>247-342>347-442-443-447-100330- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1023 PM CDT Sat Sep 8 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Webb, La Salle, McMullen and Duval counties tonight. Scattered to numerous showers and thunderstorms will be possible across areas generally east of I-37. West of I-37 numerous to widespread showers and thunderstorms will be possible tonight. Moderate to heavy rainfall is expected. Some storms may produce dangerous lightning and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A flash flood watch will continue into Sunday evening for Webb, La Salle, McMullen and Duval counties. Numerous to widespread showers and thunderstorms are expected across South Texas through the rest of weekend and into early next week, with isolated to scattered showers and thunderstorms possible during the mid week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-100330- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1023 PM CDT Sat Sep 8 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Isolated to scattered showers and thunderstorms will be possible across the Middle Texas Coastal waters late tonight. Moderate to locally heavy rainfall will be possible. Some storms may produce dangerous lightning and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Numerous showers and thunderstorms are expected across the Middle Texas Coastal Waters through the rest of weekend and into early next week, with isolated to scattered showers and thunderstorms possible during the mid week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM
In the hours before
Special weather statement, Sep 9, 1:27 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
127 AM CDT SUN SEP 9 2018
TXZ239-090700-
Webb-
127 AM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...
At 125 AM CDT, a strong thunderstorm was located 10 miles southwest
of Aguilares, or 22 miles southeast of Laredo, moving north at 15
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Aguilares and Mirando City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2727 9927 2728 9929 2745 9939 2752 9904
2727 9902
TIME...MOT...LOC 0625Z 166DEG 11KT 2734 9920
WagnerThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:37 PM CDT | Special Weather Statement | CRP | Duval | 23 min |
| Sep 8, 8:20 PM CDT | Special Weather Statement | CRP | Duval | 25 min |
| Sep 8, 8:29 PM CDT | Special Weather Statement | CRP | Live Oak | 31 min |
| Sep 8, 8:46 PM CDT | Special Weather Statement | CRP | Jim Hogg | 29 min |
| Sep 9, 1:27 AM CDT | Special Weather Statement | CRP | Webb | 33 min |
| Sep 9, 1:44 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 9, 2:09 AM CDT | Areal Flood Advisory | CRP | Duval, McMullen | 111 min |
| Sep 9, 2:32 AM CDT | Areal Flood Advisory | CRP | Webb | 118 min |
| Sep 9, 3:35 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 115 min |
| Sep 9, 4:30 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Sep 9, 4:39 AM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 111 min |
| Sep 9, 8:44 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 7 days |
| Sep 9, 1:53 PM CDT | Special Weather Statement | CRP | Nueces | 22 min |
| Sep 9, 3:28 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.